Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 28, 2010, 8:58 AM EST. It took effect at Feb 28, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2010, 8:58 AM EST (13:58 UTC)
- In effect from
- Feb 28, 2010, 1:00 PM EST
- Expired
- Feb 28, 2010, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS84 KMOB 281358 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 758 AM CST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON FOR INTERIOR PORTIONS OF SANTA ROSA AND OKALOOSA COUNTIES DUE TO THE POTENTIAL FOR CRITICALLY LOW RELATIVE HUMIDITY... .DRIER CONDITIONS ARE EXPECTED THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD APPROACH RED FLAG WARNING CRITICAL LEVELS OVER INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...WITH LOWEST VALUES AROUND 30 TO 25 PERCENT FOR AROUND 4 OR 5 HOURS TODAY. FLZ006-281500- /O.CAN.KMOB.FW.A.0023.100228T1800Z-100228T2300Z/ COASTAL OKALOOSA- 758 AM CST SUN FEB 28 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY LEVELS CLOSER TO THE COAST THIS AFTERNOON WILL BE JUST ABOVE CRITICAL LEVELS...THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FLZ003-005-282200- /O.UPG.KMOB.FW.A.0023.100228T1800Z-100228T2300Z/ /O.NEW.KMOB.FW.W.0023.100228T1800Z-100228T2200Z/ INLAND SANTA ROSA-INLAND OKALOOSA- 758 AM CST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER CONDITIONS ARE EXPECTED THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD APPROACH RED FLAG WARNING CRITICAL LEVELS OVER INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...WITH LOWEST VALUES AROUND 30 TO 25 PERCENT FOR AROUND 4 OR 5 HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
666 WWUS84 KMOB 282038 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 238 PM CST SUN FEB 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR INTERIOR PORTIONS OF SANTA ROSA AND OKALOOSA COUNTIES DUE TO CRITICALLY LOW RELATIVE HUMIDITY... .DRIER CONDITIONS WILL CONTINUE THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION...WITH RELATIVE HUMIDITY VALUES AROUND RED FLAG WARNING CRITICAL LEVELS OVER INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...WITH LOWEST VALUES AROUND 30 TO 25 PERCENT. FLZ003-005-282300- /O.EXT.KMOB.FW.W.0023.000000T0000Z-100228T2300Z/ INLAND SANTA ROSA-INLAND OKALOOSA- 238 PM CST SUN FEB 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... DRIER CONDITIONS WILL CONTINUE THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION...WITH RELATIVE HUMIDITY VALUES AROUND RED FLAG WARNING CRITICAL LEVELS OVER INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...WITH LOWEST VALUES AROUND 30 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 5:00 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 28, 5:00 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST SUN FEB 28 2010
.SHORT TERM (TODAY AND TONIGHT)...A RIDGE OF HIGH PRESSURE AT THE
SURFACE AND ALOFT WILL MOVE EASTWARD ACROSS THE FORECAST AREA TODAY.
THIS WILL LEAD TO MOSTLY CLEAR SKIES FOR TODAY WITH HIGHS WARMING
INTO THE UPPER 50S AND LOW 60S. HIGH CLOUDS WILL INCREASE LATE IN THE
DAY AND TONIGHT AHEAD OF A DEVELOPING STORM SYSTEM THAT WILL MOVE
INTO THE SOUTHERN PLAINS TONIGHT. INCREASING CLOUDS LATE TONIGHT WILL
KEEP TEMPS WARMER WITH LOWS IN THE MID AND UPPER 30S. 13/JC
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...CONDITIONS WILL BEGIN TO
DETERIORATE ON MONDAY AS YET ANOTHER AREA OF LOW PRESSURE MOVES EAST
ACROSS THE NORTHWESTERN AND NORTH CENTRAL GULF OF MEXICO. MODELS ARE
IN FAIRLY GOOD AGREEMENT IN BRINGING THE LOW TO A POINT GENERALLY
JUST OFF THE CENTRAL LOUISIANA COAST BY 00Z TUESDAY. WITH
THIS...EXPECT RAIN TO BEGIN SPREADING INTO THE FCST AREA FROM THE
WEST...ESPECIALLY ON MONDAY AFTERNOON. WIDESPREAD RAIN AND BREEZY
NORTHEAST TO NORTH WINDS ARE THEN EXPECTED ACROSS THE ENTIRE AREA
MONDAY NIGHT AS THE LOW PASSES FROM WEST TO EAST OVER THE GULF
WATERS JUST TO THE SOUTH OF THE REGION. AS WITH PREVIOUS RECENT GULF
LOWS...THE EXPECTED PATH OF THIS SYSTEM WILL KEEP MOST UNSTABLE
AIRMASS OFFSHORE...SO THREAT OF SVR THUNDERSTORMS WILL BE VERY LOW.
HEAVIEST RAINFALL WILL ALSO BE OFFSHORE JUST TO THE SOUTH OF THE
REGION...BUT SOME HEAVIER AMOUNTS WILL ALSO BE EXPECTED OVER THE
SOUTHERN PORTIONS OF THE FCST AREA MAINLY ALONG AND SOUTH OF HWY 84.
LOCALIZED RAINFALL TOTALS UP TO AROUND 1.50 INCHES COULD BE POSSIBLE
FROM LATE MONDAY THROUGH TUESDAY. THERE COULD BE A TIME WINDOW A
COUPLE OF HOURS EITHER SIDE OF 12Z TUESDAY WHERE SOME OF THE PCPN
OVER OUR NORTHWESTERN ZONES COULD POTENTIALLY BE OF THE FROZEN
TYPE...PRIMARILY ALONG AND NORTH OF A WAYNESBORO...GROVE
HILL...CAMDEN LINE. HAVE NOT INCLUDED ANY MENTION OF WINTRY PCPN AT
THIS TIME AS SFC MIN TEMPS ARE FCST TO BE IN THE 34 TO 38 DEGREE
RANGE AND THE BOUNDARY LAYER OVERALL APPEARS TO BE A LITTLE TOO
WARM. IN ADDITION...WET BULB ZERO HEIGHTS ARE NOTED TO BE AROUND
1500-1700 FEET. WITH ONLY A FEW MINOR DEVIATIONS A WINTRY MIX OF
PCPN COULD BE POSSIBLE OVER THE NORTHWESTERN ZONES HOWEVER...AND WE
WILL HAVE TO MONITOR THIS FOR ANY POSSIBLE CHANGES. AFTER THE LOW
MOVES EAST OF THE REGION AND BEGINS LIFTING UP THE EASTERN SEABOARD
TUESDAY NIGHT...HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE
REMAINDER OF THE FCST PERIOD. TEMPERATURES MONDAY THROUGH TUESDAY
WILL CONTINUE TO BE BELOW NORMAL WITH HIGHS IN THE 50S...AND LOWS IN
THE MID 30S INLAND TO MID 40S COASTAL. IN THE WAKE OF THE LOW TUESDAY
NIGHT AND WEDNESDAY NIGHT...EXPECT FREEZING TEMPERATURES...ESPECIALLY
OVER INTERIOR ZONES WHERE MIN TEMPS WILL BE IN THE UPPER 20S AND
LOWER 3OS. CLOSER TO THE COAST MIN TEMPS TUESDAY AND WEDNESDAY NIGHTS
WILL BE IN THE LOW/MID 30S. TEMPERATURES WILL FINALLY RETURN TO NEAR
NORMAL BY THE END OF THE FCST PERIOD...WITH HIGHS IN THE MID/UPPER
60S AND LOWS IN THE LOW/MID 40 AREAWIDE. 12/DS
&&
.AVIATION (12Z ISSUANCE)...HIGH PRESSURE WILL MOVE ACROSS THE AREA
TODAY RESULTING IN VFR CONDITIONS THROUGH THE PERIOD. 13/JC
&&
.MARINE...A MODERATE NORTHERLY FLOW WILL DECREASE TODAY AS HIGH
PRESSURE MOVES ACROSS THE NORTH CENTRAL GULF. A STRONG EAST TO
SOUTHEAST WIND FLOW WILL DEVELOP ON MONDAY IN RESPONSE TO AN AREA OF
LOW PRESSURE MOVING EAST OVER THE NORTHERN GULF. THE AREA OF LOW
PRESSURE WILL MOVE EAST OF THE MARINE AREA BY LATE MONDAY NIGHT WITH
A STRONG OFFSHORE FLOW DEVELOPING TUESDAY MORNING AND CONTINUING
THROUGH EARLY THURSDAY. WINDS WILL BE APPROACH SMALL CRAFT ADVISORY
LEVELS OVER THE MARINE AREA LATE MONDAY AFTERNOON...AND WILL BE
APPROACHING 30 KNOTS OVER MUCH OF THE AREA MONDAY NIGHT INTO TUESDAY
AS THE LOW PASSES JUST OT THE SOUTH OF THE COASTAL WATERS. 13/JC
&&
.FIRE WEATHER...UPGRADED THE FIRE WEATHER WATCH FOR PORTIONS OF THE
FLORIDA PANHANDLE TO A RED FLAG WARNING DUE TO THE POTENTIAL FOR
AFTERNOON RELATIVE HUMIDITIES IN THE 30 TO 35 PERCENT RANGE. THIS IS
EXPECTED TO BE A MARGINAL EVENT...AND LIMITED TO INTERIOR SECTIONS OF
SANTA ROSA AND OKALOOSA COUNTIES. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 39 55 40 / 00 00 80 100
PENSACOLA 61 40 54 43 / 00 00 60 100
DESTIN 57 43 57 42 / 00 00 50 90
EVERGREEN 59 32 56 40 / 00 00 60 80
WAYNESBORO 62 34 52 36 / 00 00 80 90
CAMDEN 59 32 52 38 / 00 00 60 90
CRESTVIEW 62 32 60 41 / 00 00 50 90
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SUNDAY TO 4 PM SUNDAY FOR THE
FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 28, 6:00 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST SUN FEB 28 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED RISK OF WILDFIRES ACROSS PORTIONS OF THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTH CENTRAL GULF MONDAY NIGHT INTO TUESDAY. THIS WILL BRING THE THREAT FOR HEAVY RAIN TO THE SOUTHERN HALF OF THE AREA. THERE IS ALSO A SMALL RISK OF SOME MIXED PRECIPITATION ACROSS THE EXTREME NORTHERN PORTIONS OF THE FORECAST AREA EARLY TUESDAY MORNING. THIS WILL HAVE TO CONTINUE TO BE MONITORED IN LATER FORECASTS. STRONG WINDS WILL DEVELOP IN THE WAKE OF THE LOW ACROSS THE MARINE AREA MONDAY NIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE NEEDED THROUGH MONDAY.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.